Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 576, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2011, 1:56 PM CDT for 4 counties in Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 1:56 PM CDT (18:56 UTC)
- Expired
- Jun 21, 2011, 2:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 21 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3026 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS54 KMEG 211856
SVRMEG
MSC017-057-081-095-211945-
/O.NEW.KMEG.SV.W.0576.110621T1856Z-110621T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TREBLOC TO ABERDEEN TO 25 MILES SOUTHEAST OF ABERDEEN...OR ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF HOUSTON TO ABERDEEN TO 14
MILES EAST OF COLUMBUS AFB...AND MOVING NORTH AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...EVERGREEN...NEW SALEM...NEW WREN...OKOLONA...
PLANTERSVILLE...PRAIRIE...SHANNON...SMITHVILLE...TREBLOC AND
VERONA.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8849 3369 8872 3381 8872
3381 8891 3378 8893 3424 8874 3421 8836
3412 8819 3374 8825 3374 8831 3369 8837
3365 8851
TIME...MOT...LOC 1856Z 201DEG 41KT 3382 8889 3380 8855
3363 8820
$$
BORGHOFF2 follow-up statements
729
WWUS54 KMEG 211916
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CDT TUE JUN 21 2011
MSC017-057-081-095-211945-
/O.CON.KMEG.SV.W.0576.000000T0000Z-110621T1945Z/
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
216 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN CHICKASAW...MONROE...SOUTHERN ITAWAMBA AND SOUTHERN LEE
COUNTIES...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TREBLOC TO PLANTERSVILLE TO NEW
WREN TO AMORY TO 9 MILES SOUTHEAST OF GATTMAN...MOVING NORTH AT 45
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...EVERGREEN...GATTMAN...HATLEY...NETTLETON...NEW SALEM...NEW
WREN...OKOLONA...PLANTERSVILLE...PRAIRIE...SHANNON...SMITHVILLE AND
TREBLOC.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3367 8851 3368 8849 3369 8872 3381 8872
3381 8891 3378 8893 3424 8874 3421 8836
3412 8819 3374 8825 3374 8831 3369 8837
3365 8851
TIME...MOT...LOC 1916Z 201DEG 41KT 3388 8887 3424 8862
3404 8865 3399 8845 3384 8809
$$
BORGHOFF344
WWUS54 KMEG 211944
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CDT TUE JUN 21 2011
MSC017-057-081-095-211954-
/O.EXP.KMEG.SV.W.0576.000000T0000Z-110621T1945Z/
LEE MS-ITAWAMBA MS-MONROE MS-CHICKASAW MS-
244 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW...MONROE...
SOUTHERN ITAWAMBA AND SOUTHERN LEE COUNTIES WILL EXPIRE AT 245 PM
CDT...
AT 244 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3367 8851 3368 8849 3369 8872 3381 8872
3381 8891 3378 8893 3424 8874 3421 8836
3412 8819 3374 8825 3374 8831 3369 8837
3365 8851
TIME...MOT...LOC 1944Z 201DEG 41KT 3418 8872 3454 8847
3434 8850 3428 8830 3413 8794
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:42 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 21, 12:42 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT TUE JUN 21 2011 .UPDATE... FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 433 AM CDT TUE JUN 21 2011/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER NORTH CENTRAL KANSAS...A WARM FRONT EXTENDING EAST OVER THE UPPER MIDWEST AND OHIO VALLEY...AND A TRAILING COLD FRONT ACROSS CENTRAL OKLAHOMA AND SOUTHWEST TEXAS. ACROSS THE MID SOUTH THIS MORNING...TEMPERATURES HAVE BEEN VERY WARM AGAIN OVERNIGHT WITH MOST LOCATIONS AVERAGING FROM THE UPPER 70S TO LOWER 80S AS A NOCTURNAL 850 MB LOW LEVEL JET CONTINUES TO ADVECT WARM AND MOIST AIR UP FROM THE GULF OF MEXICO. MOST OF THE CONVECTIVE ACTIVITY OVERNIGHT HAS BEEN FOCUSED NEAR THE SURFACE LOW AND ATTENDANT COLD FRONT. SEVERE WEATHER POTENTIAL AND CONVECTIVE CHANCES REMAIN THE MAIN CHALLENGES IN THIS MORNING/S FORECAST PACKAGE. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...A SURFACE LOW CURRENTLY LOCATED ACROSS NORTH CENTRAL KANSAS WILL GRADUALLY MOVE NORTHEAST INTO THE UPPER MIDWEST AND WEAKEN INTO WEDNESDAY. MEANWHILE...A TRAILING COLD FRONT WILL SLOWLY MOVE FROM THE SOUTHERN PLAINS TODAY AND INTO THE LOWER MISSISSIPPI VALLEY TONIGHT AND WEDNESDAY. 00Z NAM CONVECTIVE ANALYSIS SEEMED SOMEWHAT SUSPECT FOR THE FIRST 24 HOURS AND CONSEQUENTLY LEANED THIS PORTION OF THE FORECAST TOWARDS THE 00Z GFS SOLUTION. NONETHELESS...SHORT TERM MODELS INDICATE SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS MID SOUTH TODAY. REGIONAL WSR-88D RADAR TRENDS ALREADY SHOW SHOWERS AND THUNDERSTORMS INCREASING ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. WENT WITH LIKELY POPS THIS MORNING WEST OF THE MISSISSIPPI RIVER/CHANCE POPS EAST...AND LIKELY ACROSS THE ENTIRE MID SOUTH FOR THIS AFTERNOON. SHORT TERM MODELS INDICATE 20 TO 30 DM 500 MB HEIGHT FALLS WILL BEGIN TO OVERSPREAD AREAS MAINLY WEST OF THE MISSISSIPPI RIVER TODAY INTO TONIGHT. SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S BETWEEN -8 TO -10...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7 C/KM....0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN 30 TO 35 KTS SUGGESTS A POTENTIAL WILL EXIST FOR ORGANIZED SHOWERS AND THUNDERSTORMS WITH STRONG TO SEVERE THUNDERSTORMS A DISTINCT POSSIBILITY...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER TODAY INTO THIS EVENING. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...PRECIPITABLE WATER VALUES OVER 2 INCHES AND K INDICIES APPROACHING 40 ALSO SUGGEST THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. THE COLD FRONT WILL FINALLY BEGIN TO SLOWLY MOVE INTO THE MID SOUTH AND GRADUALLY BECOME QUASI-STATIONARY BY WEDNESDAY NIGHT INTO THURSDAY. SURFACE BASED CAPE VALUES BETWEEN 2000-3000 J/KG...LIS BETWEEN -6 TO -8...MODERATELY STEEP 700-500 MB MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7 C/KM...0-6 KM BULK SHEAR VALUES BETWEEN 40-45 KTS SUGGESTS A CONTINUED POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN SEVERE WEATHER THREATS WITH A CONTINUED POTENTIAL FOR FLASH FLOODING FROM HEAVY RAINFALL AS PRECIPITABLE WATER VALUES REMAIN AT OR ABOVE 2 INCHES. LONG TERM...(THURSDAY THROUGH MONDAY)...00Z GFS/ECMWF LONG TERM MODELS INDICATE AN ACTIVE PATTERN WILL PERSIST ACROSS THE LOWER MISSISSIPPI VALLEY THURSDAY INTO EARLY NEXT WEEK AS A QUASI- STATIONARY BOUNDARY REMAINS IN PLACE ACROSS THE REGION AND NORTHWEST UPPER LEVEL FLOW ALOFT RE-ESTABLISHES ITSELF ACROSS THE MIDDLE AND LOWER MISSISSIPPI VALLEYS. AS A RESULT...WENT PRIMARILY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE LONG TERM FORECAST BASED ON MODEL TRENDS. TIMING OF INDIVIDUAL SHORTWAVES/MESOSCALE CONVECTIVE SYSTEMS /MCS/ WILL REMAIN A CHALLENGE. NONETHELESS...STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL WILL REMAIN POSSIBLE EACH DAY. CJC && .AVIATION... 18Z TAFS TS HAVE DEVELOPED ACROSS THE MEG FORECAST AREA THIS MORNING...MAIN AREA OF TS IS NOW EAST OF MEM...RAIN RPTD NOW AT MKL WITH EMBEDDED TS INDICATED ON RADAR AND TUP WILL LIKELY BE SOON TO FOLLOW WITH TS DEVELOPING TO THE WEST. BROUGHT A TEMPO GROUP FOR TS INTO JBR AT 20Z WITH A NEW AREA OF TS LIKELY TO DEVELOP OVER AR. THIS AREA MAY AFFECT MEM TERMINAL BTN 22-00Z...BUT IT IS QUESTIONABLE WHETHER IT WILL THE ATMOSPHERE WILL BE ABLE TO DESTABALIZE AGAIN THIS AFTERNOON AFT CURRENT RAIN ENDS. DURING THE OVERNIGHT HOURS LEFT VCSH IN TIL 06Z AT ALL BUT JBR...FOR JBR LEFT IT IN FOR THE OVERNIGHT HOURS WITH THE BOUNDARY TO THE WEST OF JBR. AS FRONT WASHES OUT ON WED OVER AREA WINDS SHIFT MORE SW TOMORROW MORNING...ALONG WITH A CHC OF MVFR CIGS AT ALL LOCATIONS. AS FRONT STALLS/BECOMES STATIONARY THERE WILL BE A CHC OF TS DEVELOPING AGAIN WED AFTERNOON DURING MAX HEATING...ADDED VCSH AND CB BY 16/17Z AT ALL LOCATIONS. NGU && .PRELIMINARY POINT TEMPS/POPS... MEM 74 89 72 89 / 70 60 30 30 MKL 71 87 67 88 / 70 60 30 30 JBR 71 88 67 89 / 70 50 20 30 TUP 72 88 70 90 / 70 70 30 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 21, 7:35 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 735 AM CDT TUE JUN 21 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 735 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL STALL OUT ACROSS THE LOWER MISSISSIPPI VALLEY THURSDAY AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES MOVING ALONG THE SURFACE BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL EACH DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND WEDNESDAY AND OCCASIONALLY THROUGH EARLY NEXT WEEK.
In the hours before
Local storm report, Jun 21, 9:04 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 1 N YUMA 35.86N 88.33W
06/18/2011 CARROLL TN NWS EMPLOYEE
COUPLE LARGE TREES DOWN NEAR HOAN CREEK BETWEEN YUMA AND
CLARKSBURG.
&&
BORGHOFFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union | 39 min |
| Jun 21, 2:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.